I have been on the combination for 3 days and have slept for 2 of them an d can honestley go back to bed has anyone experienced this sleepiness with the combination of meds. If so do they work
12 Aug 2010
i d like to know why you seem so happy to have slept 2 days. why not see a doc to get a script that would work better. sounds like depression ,my constant companion,is at work. depression responds better when started early. you,re better off with a doc.some drugs increase depresson.
14 Jan 2011
both drugs can do similar things if memory serves me correctly I know Tegertol did me so I would think if these two are somewhat alike then that could make you tired and sleepy it may be that time will take care of this but if this does not improve then notify your doctor and just ask, I think it is better to be on the safe side do take good care
11 Nov 2011
I take lamictal and was on no other med at the time, after 3-4 days on it I felt great! It worked for my mood swings and I wanted to live life again and had energy! Not sure about the other... or effects of not taking it but ask your Dr and see if you can stop the other and try just the Lamictal for a while... It really helped me! No sleepyness at all...
19 Jul 2010
Hello my friend,
I have been on both ..lamictal and tegretol and have not experienced these side effects all.
But as you are aware not all organisms have the same reaction to the meds, or their intercations.
Now, I know that lamictal causes insomnia, is a common side effect.
Tegretol causes can cause dizziness an drowsiness also common side effects. I think it´s the tegretol causing these effects on you.
If this continues contact your Doctor..OK
READ THE FOLLOWING INFORMATION PLEASE!
Interactions between your selected drugs
carbamazepine ↔ lamotrigine
Applies to: Tegretol (carbamazepine), Lamictal (lamotrigine)
ADJUST DOSE: Coadministration with carbamazepine may decrease the serum concentrations of lamotrigine. The mechanism is carbamazepine induction of the hepatic glucuronidation of lamotrigine. Studies have found that carbamazepine can reduce lamotrigine serum concentrations by approximately 40%, and there have been case reports of patients who developed significantly increased lamotrigine levels and/or lamotrigine toxicity following withdrawal of carbamazepine.
MONITOR: Lamotrigine has been reported to enhance the toxicity of carbamazepine by increasing the plasma concentrations of the pharmacologically active epoxide metabolite of carbamazepine, although data are conflicting. In one report, mean serum carbamazepine-10,11-epoxide concentration increased by 45% and the carbamazepine-10,11-epoxide to carbamazepine ratio increased by 19% in nine patients following the introduction of lamotrigine. Four of the patients also experienced symptoms of clinical toxicity during the combination. Other investigators have failed to find evidence of a pharmacokinetic interaction in either children or adults. However, toxicity has occurred in the absence of significant alterations in carbamazepine or carbamazepine-10,11-epoxide pharmacokinetics, suggesting the possibility of a pharmacodynamic interaction. One study found that toxicity is more likely to occur if the initial carbamazepine level is high (above 8 mg/L in study patients) upon lamotrigine introduction.
MANAGEMENT: When lamotrigine is added to existing therapy containing carbamazepine without valproate, the initial dosage of lamotrigine should be 0.6 mg/kg/day in two divided doses (2 to 12 years of age) or 50 mg/day (older than 12 years of age) for the first 2 weeks. The initial dosage should be doubled for the next 2 weeks, then increased by 1.2 mg/kg/day or 100 mg/day every 1 to 2 weeks as needed and as tolerated. The usual maintenance dosage is 5 to 15 mg/kg/day (up to 400 mg/day) in children up to 12 years of age and 300 to 500 mg/day (400 mg/day for the treatment of bipolar disorder) in older patients. Patients should be advised to promptly notify their physician if they experience worsening of seizure control, increased adverse effects, or signs of carbamazepine toxicity such as dizziness, drowsiness, vertigo, diplopia, nystagmus, ataxia, and nausea. A reduction in carbamazepine dosage generally will resolve the toxicity without the need to discontinue either drug. However, a reevaluation of all antiepileptic agents in the regimen should be considered prior to making any changes. If carbamazepine is discontinued, lamotrigine half-life will be prolonged and a dosage adjustment may be necessary. Prescribers should refer to the lamotrigine product labeling for complete dosing information.
I hope this information helps you... Andres
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am having slurred speech, my arms, legs, and face are jerking. I can not write so anyone could read it including myself. Could there be drug ...
3 answers • 15 Jul 2010
Anyone takingTEGRETOL? Almost the same as LAMICTAL? If so have you had a rash on your body anywhere?
Please comment if you are taking tegretol or Lamictal???
3 answers • 19 Aug 2013
Has anyone tried this combo for depression? if so, what was your experience? efficacy? side effects? Thanks
3 answers • 9 Dec 2015